Hail, Bottineau
- When
- July 31, 7:10 AM CST
- Where
- Bottineau County, Lansford
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.633, -101.367
Reported by an cooperative observer.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 31, 2:00 AM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE JUL 31 2001 MODELS SHOW A VERY ACTIVE AND DYNAMIC PATTERN FOR THE SHORT TERM. THIS MORNING A SHORT WAVE IN THE SOUTHWEST FLOW ALOFT IS PUSHING SHOWERS AND THUNDERSTORMS NORTH ACROSS THE REGION. THE LEADING EDGE IS ENCOUNTERING THE MOST UNSTABLE AIR...AND A LOW LEVEL JET IS AIDING SEVERE THUNDERSTORM DEVELOPMENT ON THE EASTERN EDGE OF THE FORECAST AREA. MEANWHILE THE MAIN SHORT WAVE WITH A CLOSED LOW IS RACING EAST ACROSS THE NORTHERN ROCKIES. IT WILL GIVE VERY HIGH POPS TO THE NORTHWEST THIS AFTERNOON AND TO THE NORTH CENTRAL EARLY TONIGHT. THEN THE FLOW TRENDS ZONAL AS HUGE HIGH PRESSURE OVER THE 7SOUTHERN STATES RIDGES NORTH INTO THE NORTHERN PLAINS. THE PREVIOUS FORECAST OF A 3 DAY DRY PERIOD STILL LOOKS GOOD. .BIS...NONE. LM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM LINTON ND 58 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1248 AM STRASBURG ND 60 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL. 3
TO 4 INCH TREE LIMBS
DOWN.
0210 AM MONTPELIER ND 60 MPH TSTM GUST
07/31/01 STUTSMAN REPORTED BY COOPERATIVE
OBSERVER.
TURNERNDZ023-025-034>037-045>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT TUE JUL 31 2001 THE SEVERE THUNDERSTORM WATCH FOR SOUTH CENTRAL NORTH DAKOTA7 HAS BEEN CANCELLED. THE STORMS HAVE WEAKENED AND MOVED OUT OF THE AREA. LM
NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT TUE JUL 31 2001 THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED. THE HEAVY RAIN PRODUCING STORMS HAVE DIMINISHED AND ARE NO LONGER A THREAT. LM
NDZ001-009-017-311229- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 429 AM CDT TUE JUL 31 2001 AT 429 AM CDT LOCAL RADAR INDICATED A LINE OF THUNDERSTORMS IN MCKENZIE AND SOUTHERN WILLIAMS COUNTIES MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE EXPECTED TO PUSH THROUGH MCKENZIE AND WILLIAMS COUNTIES INTO DIVIDE COUNTY LATER THIS MORNING. GUSTY WINDS TO 30 MPH...DANGEROUS LIGHTNING AND MODERATE TO HEAVY PRECIPITATION~ CAN BE EXPECTED AT TIMES WITH THESE STORMS. ASSID
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 530 AM CDT MON JUL 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY OVER EAST CENTRAL NORTH DAKOTA...FROM JAMESTOWN SOUTHWARD TO THE SOUTH DAKOTA BORDER... .FORECAST...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY. A FEW STORMS MAY BECOME SEVERE OVER EAST CENTRAL NORTH DAKOTA. .DISCUSSION...A WEAK SURFACE BOUNDRY OVER EASTERN NORTH DAKOTA WILL HOLD NEARLY STEADY TODAY. LOW LEVEL FLOW AHEAD OF THE FRONT WILL STRENGTHEN AND ENHANCE THE CONVERGENCE IN THE VICINITY OF THE FRONT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING% WINDS. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED IN EAST CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. RGT
NDZ001-009-017-311445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 745 AM CDT TUE JUL 31 2001 AT 745 AM CDT LOCAL RADAR CONTINUED TO INDICATE A WIDE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS IN MCKENZIE...WILLIAMS AND DIVIDE COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH THE MORNING HOURS. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATEB PRECIPITATION AND DANGEROUS LIGHTNING CAN BE EXPECTED AT TIMES WITH THESE STORMS. ASSID
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Reported by an cooperative observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257529.